The Annals of Applied Probability

Sample Path Large Deviations and Convergence Parameters

Irina Ignatiouk-Robert

Full-text: Open access

Abstract

In this paper we prove the local sample path large deviation estimates for a general class of Markov chains with discontinuous statistics. The local rate function is represented in terms of the convergence parameter of associated local transform matrices. Our method is illustrated by the case of perturbated random walks in $\mathbb{Z}^d$.

Article information

Source
Ann. Appl. Probab., Volume 11, Number 4 (2001), 1292-1329.

Dates
First available in Project Euclid: 5 March 2002

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1015345404

Digital Object Identifier
doi:10.1214/aoap/1015345404

Mathematical Reviews number (MathSciNet)
MR1878299

Zentralblatt MATH identifier
1025.60011

Subjects
Primary: 60F10: Large deviations
Secondary: 60J15 60K35

Keywords
Sample path large deviations representation of rate functions convergence parameter perturbated random walks

Citation

Ignatiouk-Robert, Irina. Sample Path Large Deviations and Convergence Parameters. Ann. Appl. Probab. 11 (2001), no. 4, 1292--1329. doi:10.1214/aoap/1015345404. https://projecteuclid.org/euclid.aoap/1015345404


Export citation

References

  • [1] Alanyali, M. and Hajek, B. (1998). On large deviations of Markov processes with discontinuous statistics. Ann. Appl. Probab. 8 45-66.
  • [2] Atar, R. and Dupuis, P. (1999). Large deviations and queueing networks: methods for rate function identification. Stochastic Process. Appl. 84 255-296.
  • [3] Blinovski i, V. M. and Dobrushin, R. L. (1994). Process level large deviations for a class of piecewise homogeneous random walks. In The Dynkin Festschrift. Markov Processes and Their Applications (M. Friedlin, ed.) 1-59. Birkh¨auser, Boston.
  • [4] de Acosta, A. and Ney, P. (1998). Large deviation lower bounds for arbitrary additive functionals of a Markov chain. Ann. Probab. 26 1660-1682.
  • [5] Delcoigne, F. and de La Fortelle, A. (2000). Large deviations for polling systems. Technical Report RR-3892, INRIA. Available at www.inria.fr/RRRT/RR-3892.html.
  • [6] Dembo, A. and Zeitouni, O. (1998). Large Deviations Techniques and Applications. Springer, New York.
  • [7] Dobrushin, R. L. and Pechersky, E. A. (1994). Large deviations for tandem queueing systems. J. Appl. Math. Stochastic Anal. 7 301-330.
  • [8] Dupuis, P., Ellis, R. and Weiss, A. (1991). Large deviations for Markov processes with discontinuous statistics I: General upper bounds. Ann. Probab. 19 1280-1297.
  • [9] Dupuis, P., Ishii, H. and Soner, H. M. (1990). A viscosity solution approach to the asymptotic analysis of queueing systems. Ann. Probab. 18 226-255.
  • [10] Dupuis, P. and Ellis, R. (1992). Large deviations for Markov processes with discontinuous statistics. II. Random walks. Probab. Theory Related Fields 91 153-194.
  • [11] Dupuis, P. and Ellis, R. (1995). Large Deviation Analysis of Queueing Systems. Stochastic Networks 347-365. Springer, New York.
  • [12] Dupuis, P. and Ellis, R. (1995). The large deviation principle for a general class of queueing systems. I. Trans. Amer. Math. Soc. 347 2689-2751.
  • [13] Fayolle, G., Malyshev, V. A. and Men'shikov, M. V. (1995). Topics in the Constructive Theory of Countable Markov Chains. Cambridge Univ. Press.
  • [14] Ignatiouk-Robert, I. (2000). The large deviations of Jackson networks. Ann. Appl. Probab. 10 962-1001.
  • [15] Ignatyuk, I. A., Malyshev, V. A. and Shcherbakov, V. V. (1994). The influence of boundaries in problems on large deviations. Uspekhi Mat. Nauk 49 43-102.
  • [16] Mogulskii, A. A. (1974). Large deviations in the space c 0 1 for sums that are defined on a finite Markov chain. Siberian Math. J. 43-53.
  • [17] Ney, P. and Nummerlin, E. (1987). Markov additive processes I. Eigenvalue properties and limit theorems. Ann. Probab. 15 561-592.
  • [18] Ney, P. and Nummerlin, E. (1987). Markov additive processes I. Large deviations. Ann. Probab. 15 593-609.
  • [19] Tyrrell Rockafellar, R. (1997). Convex Analysis. Princeton Univ. Press.
  • [20] Seneta, E. (1981). Nonnegative Matrices and Markov Chains, 2nd ed. Springer, New York.
  • [21] Schwartz, A. and Weiss, A. (1995). Large Deviations for Performance Analysis. Chapman & Hall, London.
  • [22] Spitzer, F. (1964). Principles of Random Walk. van Nostrand, New York.
  • [23] Tsoucas, P. (1992). Rare events in series of queues. J. Appl. Probab. 29 168-175.